MAUDE Adverse Event Report: MSD DEGGENDORF MFG CAPSTONE CONTROL SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MSD DEGGENDORF MFG CAPSTONE CONTROL SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4021522
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2017, patient presented with pre-op diagnosis as: spondylolisthesis.For which patient underwent, fusion and transforaminal lumbar interbody fusion (tlif) at levels l4-l5.Intra-op, the cage was placed laterally and went through the anterior ligament.The cage went off the inserter and ended up anteriorly.The patient had to undergo anterior surgery to get the cage out.The inserter had no malfunction.No patient complications were reported.
 
Additional Manufacturer Narrative
Additional information: product analysis: visual and microscopic examination identified the top approximately ~4 threads of the inserter interface to be stripped, with no evidence of deformation on the face of the implant or hole diameter.The above observations are consistent with significant impact during attempted assembly.

Brand Name
CAPSTONE CONTROL SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
MDR Report Key6577672
Report Number1030489-2017-01271
Device Sequence Number1049563
Product Code MAX
UDI-Device Identifier00643169109087
UDI-Public00643169109087
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K120368
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Catalogue Number4021522
Device Lot Number17CZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Initial Date Received by Manufacturer 04/25/2017
Supplement Date Received by Manufacturer07/19/2017
07/19/2017
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date08/16/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient Weight130